Q. My period is heavy after taking ECP in this cycle. Why?

Answered by Dr. Eeshani Dutta and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Heavy Bleeding or Hormonal Imbalance? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I had sex a week prior to my period and took EC pills immediately. I took a blood test the following week and it detected negative. On a day after my period, I woke up with a full pad and the blood was red with little clots and I washed up and changed so the second was almost filled up too. On the second day the flow was quite scanty with cramps. Today is the third day, my pad was filled and I saw clots and normal period tissue discharges, but there is no blood flow tonight. I am having a slight headache although I had a stressful day, but I am scared and worried. Could it be implantation bleeding?


Related Questions:
How to tell the difference between withdrawal bleed and implantation bleed?
I have heavy bleeding and spotting at times.Is there a possibility that I might have ectopic pregnancy?
Will using Restreta tablet for three months cause hormonal imbalance?
 

Dr. Eeshani Dutta
MBBS., MS
Obstetrics And Gynaecology

Hi,

Welcome to iclinig.com.

Considering your periods to be regular in general, you had intercourse in a safe period. Secondly, you also took an emergency contraceptive pill and took a blood test to rule out pregnancy. There are nil chances of pregnancy.

Your heavy periods are due to the EC (which contain high dose of progesterone) side effect. It should wane off gradually.

You also have a chance of the next period to be a bit irregular and heavy.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?
Query: Hello doctor, My sister was experiencing irregular periods and sometimes bleeding was heavy during the menstrual period. We consulted a gynecologist. She suggested taking pelvis scan where they observed that endometrium line became thick. They informed that it was due to hormonal imbalance. Later w...  Read Full »
Dr. Vidya
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I do not think the doctor has advised copper-T. I think she would have advised intrauterine hormonal device called LNG (Levonorgestrel) which contains hormone progesterone. It will regularise the cycles and control heavy flow and need not take oral medicines. It is up ...  Read Full »
 
Why do I feel vomiting sensation after having a contraceptive pill?
Query: Hi doctor, I have taken morning after pill after having unprotected sex on my 1st day of periods. Feeling vomiting sensation, but there is no vomit happening. Please help me.  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com.  Firstly, I would like to tell you that morning after pill was actually not required on the first day of your menses at all as you had started your period. As there is no ovum to fertilize on day 1, fertilization and pregnancy would not have taken place anyway. Nevert...  Read Full »
 
Does taking Krimson cause heavy bleeding?
Query: Hello doctor,I have PCOS and I visited a dermatologist for acne and hirsutism profile. She suggested me Krimson 35 for 21 days and Aldactone 50 for three months. I am on my fourth day of my periods and my bleeding had reduced but when I consumed Krimson 35 before going to sleep my bleeding increased...  Read Full »
Dr. Eeshani Dutta
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Krimson is an Estrogen-Progesterone medicine. It requires some time to balance your hormones. Relax, do not worry about the bleeding until it is heavy like changing pads often like two hours. Instead, clitoris stimulation may have caused some mild uterine contraction, a...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »